Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 6, NWS Tallahassee, FL

February 13, 2007Bay County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 13, 2007, 12:17 PM CST for Bay County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2007, 12:17 PM CST (18:17 UTC)
Expired
Feb 13, 2007, 12:51 PM CST
In force
34 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 51 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 9:07 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 131818
SVRTAE
FLC005-131900-
/O.NEW.KTAE.SV.W.0006.070213T1817Z-070213T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1217 PM CST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA

* UNTIL 100 PM CST

* AT 1213 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLLEGE STATION...OR ABOUT NEAR LYNN HAVEN...AND MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAIRO BY 1230 PM CST...
  NIXON BY 1235 PM CST...
  YOUNGSTOWN AND COUCH BY 1240 PM CST...
  7 MILES SOUTHEAST OF SAUNDERS BY 1245 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3018 8561 3027 8566 3031 8568 3044 8540
      3022 8540 3022 8542 3019 8547 3016 8561

$$

14-MROCZKA
1 follow-up statement
000 
WWUS52 KTAE 131851
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
147 PM EST TUE FEB 13 2007

FLC005-131857-
/O.CAN.KTAE.SV.W.0006.000000T0000Z-070213T1900Z/
BAY FL-
1247 PM CST TUE FEB 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR BAY COUNTY IN THE
FLORIDA PENINSULA IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATES THAT THE THUNDERSTORM HAS
WEAKENED AND MOVED EAST OF THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST.

LAT...LON 3018 8561 3027 8566 3031 8568 3044 8540
      3022 8540 3022 8542 3019 8547 3016 8561

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 7:15 AM CST, 5 hours 2 minutes earlier.

Area forecast discussion, Feb 13, 7:15 AM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 AM EST TUE FEB 13 2007

.DISCUSSION...SHOULD SEE AN ACTIVE DAY AS THERE ARE TWO CONVECTIVE
AREAS OF CONCERN THAT WILL IMPACT OUR CWA. THE FIRST IS A SQUALL
LINE PRESENTING MOVING EASTWARD ACROSS SOUTHERN MS/AL AND A COMPLEX
OF STORMS THAT HAS DEVELOPED IN THE NORTHEASTERN GULF. A TORNADO
WATCH IS IN EFFECT UNTIL NOON EST ASSOCIATED WITH THE COMPLEX TO
OUR WEST. THE WATCH DOES NOT INCLUDE ANY OUR COUNTIES WITH THE
EASTWARD EDGE UP AGAINST WALTON COUNTY. THE LATTER MENTIONED COMPLEX
IN THE GULF IS FORECAST TO LIFT NORTH OVER THE FLORIDA BIG BEND
AHEAD OF THE SQUALL LINE EARLY THIS AFTERNOON. SPC HAS OUR ENTIRE FA
HIGHLIGHTED IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH THE MAIN
THREAT CONTINUING TO BE LARGE HAIL AND DAMAGING DOWN BURST WINDS.
HOWEVER...WITH INCREASING LOW LEVEL SHEAR THERE IS IS ALSO THE
POSSIBILITY FOR ISOLATED SUPERCELLS AND TORNADOES. WILL UPDATE ZONES
SHORTLY TO REMOVE DENSE FOG ADVISORY.

&&

.AVIATION...SCT TO NUMEROUS CONVECTION WILL SPREAD FROM WEST TO EAST
ACROSS THE REGION THROUGH THIS EVENING. TIMING OF THE HEAVIEST
STORMS WILL BE TRICKY...HOWEVER IT APPEARS A BAND OF +SHRA/TSRA WILL
BEGIN TO AFFECT PFN AND DHN BY 17-18Z...SPREADING EAST TO ABY AND
TLH BY 20Z AND VLD BY 22Z WITH PRECIP ENDING W-E AFTER 00Z. LOW
STRATUS AND IFR CIGS LIKELY WITH FRONT 00Z-06Z.

&&

.MARINE...WINDS AND SEAS HAVE INCREASED TO SCEC LEVELS. NO
SIGNIFICANT CHANGES ARE ANTICIPATED ON THE UPDATE.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION...BLOCK/CAMP
REST OF DISCUSSION...BARRY
Hazardous weather outlook, Feb 13, 9:28 AM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EST TUE FEB 13 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-141000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
1028 AM EST TUE FEB 13 2007 /928 AM CST TUE FEB 13 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IN EFFECT FOR SOUTHEAST ALABAMA...THE EASTERN
FLORIDA PANHANDLE...THE FLORIDA BIG BEND...AND PART OF SOUTH
GEORGIA UNTIL 5 PM EST /4PM CST/...

STORMS WILL DEVELOP EAST ACROSS THE OF THE AREA DURING THE
AFTERNOON AND EVENING HOURS. IT APPEARS THE MOST FAVORABLE AREA
FOR SEVERE STORMS WILL BE SOUTHEAST ALABAMA AND COASTAL AREAS OF
THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. THE MAIN
THREAT FROM THESE STORMS WILL BE LARGE HAIL... BUT DAMAGING WIND
GUSTS AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE STORMS
WILL MOVE EAST OF THE AREA DURING THE EVENING AND LITTLE ACTIVITY
IS EXPECTED TO ACCOMPANY THE COLD FRONT ITSELF. THIS FRONT WILL
USHER IN A VERY COLD AIRMASS. A FREEZE IS POSSIBLE WEDNESDAY NIGHT
WITH A WIDESPREAD HARD FREEZE EXPECTED ACROSS INLAND AREAS
THURSDAY NIGHT. FREEZING TEMPERATURES ARE ALSO EXPECTED FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION REQUESTED FOR SOUTHEAST ALABAMA...THE EASTERN
FLORIDA PANHANDLE...THE FLORIDA BIG BEND...AND EXTREME SOUTH
GEORGIA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

CAMP

In the hours before

Special weather statement, Feb 13, 10:54 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1154 AM EST TUE FEB 13 2007

ALZ066-067-131745-
DALE-HENRY-
1054 AM CST TUE FEB 13 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE AND HENRY
COUNTIES...

* UNTIL 1145 AM CST

AT 1052 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF MIDLAND CITY...OR 9 MILES WEST
OF HEADLAND...MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Feb 13, 10:58 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1158 AM EST TUE FEB 13 2007

FLZ007>009-131800-
COASTAL WALTON-HOLMES-INLAND WALTON-
1058 AM CST TUE FEB 13 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HOLMES AND WALTON
COUNTIES IN THE FLORIDA PANHANDLE...

* UNTIL NOON CST

AT 1054 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
MILES SOUTHWEST OF GENEVA TO 7 MILES NORTH OF FORT WALTON
BEACH...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL...AND WINDS TO AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST.

14-MROCZKA
Special weather statement, Feb 13, 11:59 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1259 PM EST TUE FEB 13 2007

FLZ012-013-131845-
BAY-CALHOUN-
1159 AM CST TUE FEB 13 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN BAY
AND CALHOUN COUNTIES IN THE FLORIDA PANHANDLE...

* UNTIL 1245 PM CST

AT NOON CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HILAND PARK...OR NEAR LYNN HAVEN...MOVING
NORTHEAST AT 30 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND
IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 11:29 PM CSTDense Fog AdvisoryTAEDixie, Franklin, Gadsden, Jefferson, Lafayette, Leon and 3 more8 hr
Feb 13, 9:57 AM CSTSpecial Marine WarningTAE48 min
Feb 13, 11:06 AM CSTSpecial Marine WarningTAE39 min
Feb 13, 11:17 AM CSTTornado WarningTAEBay43 min
Feb 13, 2:07 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more13 hr
Feb 13, 2:32 PM CSTSevere Thunderstorm WarningTAEGadsden, Leon28 min
Feb 13, 2:56 PM CSTSevere Thunderstorm WarningTAELeon17 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.